Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 461, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2000, 7:55 PM CDT for Shelby County, Talladega County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 7:55 PM CDT (00:55 UTC)
- Expired
- Aug 10, 2000, 8:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Shelby County, AL, Talladega County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:05 PM CDT | Thunderstorm Wind 50 E | Alabaster, AL | Several trees and power lines were knocked down in Alabaster and in Montevallo. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1662 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:56 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 10, 2:56 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 256 PM CDT THU AUG 10 2000 FRONTAL BOUNDARY ACROSS PORTIONS OF TN WILL MOVE SEWD OVERNIGHT AND REACH INTO CENTRAL SECTIONS BY 12Z ON FRIDAY. VORT MAX WILL MOVE THROUGH THE BASE OF UPPER TROF ACROSS THE NORTHERN SECTIONS ON FRIDAY AND THEN SHIFT SE OF THE AREA LATER IN THE DAY. MODELS SHOW MUCH DRIER AIR SPREADING INTO THE AREA FRI AFTN THROUGH SATURDAY. LATEST SATELLITE LOOPS AND RADAR DATA SHOW SCT TSTMS DEVELOPING RAPIDLY ACROSS PORTIONS OF SRN TN...WILL GO WITH SCT POPS ACROSS MUCH OF THE AREA OVERNIGHT AS FRONT MOVES INTO THE AREA. WILL ALSO MENTION POSSIBLE SVR TSTMS ACROSS THE EXTREME N. WITH DRIER AIR MOVING INTO THE AREA FRI NITE AND SAT...ONLY SMALL POPS WILL BE CARRIED ACROSS THE EXTREME S. USED A BLEND OF THE FWC/FAN TEMPS. HSV 70/92/64/92 5100 BHM 70/92/65/92 3100 MGM 73/94/68/93 32-1 .BHM...NONE.
In the hours before
Local storm report, Aug 10, 5:25 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT THU AUG 10 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
225 PM BRILLIANT AL WIND DAMAGE
08/10/00 MARION TREES DOWN ON CR 36 NEAR
BRILLIANT
419 PM ELKMONT AL 0.75 INCH HAIL
08/10/00 LIMESTONE DIME SIZE HAIL REPORTED
IN ELKMONT
430 PM SMITHS AL 1.00 INCH HAIL
08/10/00 LEE QUARTER SIZE HAIL
REPORTED IN SMITHS
430 PM ANDERSON AL 0.75 INCH HAIL
08/10/00 LAUDERDALE THREE QUARTER INCH HAIL
COVERING THE GROUND IN
ANDERSON
445 PM HUNTSVILLE AL 0.75 INCH HAIL
08/10/00 MADISON THREE QUARTER INCH
DIAMETER SIZE HAIL
OBSERVED AT THE
HUNTSVILLE INTERNATIONAL
AIRPORT
445 PM TOWN CREEK AL WIND DAMAGE
08/10/00 LAWRENCE TREES WER BLOWN DOWN IN
THE TOWN CREEK AND HATTON
AREAS
452 PM LEIGHTON AL WIND DAMAGE
08/10/00 COLBERT TREES WERE BLOWN DOWN IN
THE NORTHEAST PART OF THE
COUNTY NEAR THE TENNESSEE
RIVER
504 PM SELMA AL 0.75 INCH HAIL
08/10/00 DALLAS DIME SIZE HAIL WAS
REPORTED JUST NORTH OF
SELMA
504 PM UNDERWOOD AL 1.00 INCH HAIL
08/10/00 LAUDERDALE ONE INCH DIAMETER SIZE
HAIL WAS OBSERVED IN THE
PETERS AND UNDERWOOD
h AREA
512 PM HUNTSVILLE AL 60 MPH WIND GUST
08/10/00 MADISON WIND GUST AT THE AIRPORT
OF 55 KNOTSLocal storm report, Aug 10, 6:26 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
626 PM CDT THU AUG 10 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
515 PM MOULTON AL 0.88 INCH HAIL
08/10/00 LAWRENCE NICKEL SIZE HAIL WAS
REPORTED 6 MILES WEST OF
MOULTON
525 PM BRIDGEPORT AL WIND DAMAGE
08/10/00 JACKSON TREES AND POWER LINES
DOWN IN BRIDGEPORT ALONG
WITH SMALL HAIL
535 PM TUSKEGEE AL WIND DAMAGE
08/10/00 MACON A FEW TREES AND POWER
LINES DOWN BOTH EAST AND
WEST OF THE CITY OF
TUSKEGEE
535 PM HUNTSVILLE AL 0.75 INCH HAIL
08/10/00 MADISON DIME SIZE HAIL REPORTED
ALONG THE TENNESSEE RIVER
ON US 231
537 PM LACEYS SPRINGS AL 0.75 INCH HAIL
08/10/00 MORGAN DIME SIZE HAIL WAS
REPORTED NORTH OF LACEYS
SPRING ALONG US 231 NEAR
THE TENNESSEE RIVER
538 PM PRICEVILLE AL WIND DAMAGE
08/10/00 MORGAN TREES WERE KNOCKED DOWN
ON CAVE SPRINGS ROAD IN
PRICEVILLE
552 PM ADDISON AL 0.88 INCH HAIL
08/10/00 WINSTON NICKEL SIZE HAIL WAS
REPORTED IN ADDISON
553 PM FAIRVIEW AL WIND DAMAGE
08/10/00 CULLMAN TREES WERE BLOWN DOWN IN
FAIRVIEW AND HOLLY POND
ALONG WITH DIME SIZE
HAIL
558 PM FORT PAYNE AL 0.75 INCH HAIL
08/10/00 DEKALB DIME SIZE HAIL WAS
REPORTED IN THE FISHER
COMMUNITY NEAR FORT
PAYNE
603 PM SYLVANIA AL WIND DAMAGE
08/10/00 DEKALB TREES WERE BLOWN DOWN IN
THE CITY OF SYLVANIA
607 PM CLOVERDALE AL 0.75 INCH HAIL
08/10/00 LAUDERDALE DIME SIZE HAIL WAS
OBSERVED IN CLOVERDALESpecial weather statement, Aug 10, 7:17 PM CDT, 38 minutes before
ALZ001>006-110217- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 717 PM CDT THU AUG 10 2000 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH NUMBER 677... LAUDERDALE...LIMESTONE...MADISON...COLBERT...LAWRENCE AND FRANKLIN. A COLD FRONT HAS MOVED THROUGH THESE COUNTIES. THE WIND HAS SHIFTED TO THE NORTHWEST AND ATMOSPHERIC CONDITIONS ARE STABILIZING. THEREFORE...THE SEVERE THUNDERSTORM POTENTIAL HAS ENDED FOR THESE COUNTIES.
Special weather statement, Aug 10, 7:17 PM CDT, 38 minutes before
ALZ001>006-110217- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 717 PM CDT THU AUG 10 2000 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH NUMBER 677... LAUDERDALE...LIMESTONE...MADISON...COLBERT...LAWRENCE...FRANKLIN AND LAWRENCE. A COLD FRONT HAS MOVED THROUGH THESE COUNTIES. THE WIND HAS SHIFTED TO THE NORTHWEST AND ATMOSPHERIC CONDITIONS ARE STABILIZING. THEREFORE...THE SEVERE THUNDERSTORM POTENTIAL HAS ENDED FOR THESE COUNTIES.
Special weather statement, Aug 10, 7:36 PM CDT, 19 minutes before
ALZ001>011-014-016-110236- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 736 PM CDT THU AUG 10 2000 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH NUMBER 677... LAUDERDALE...LIMESTONE...MADISON...COLBERT...LAWRENCE...FRANKLIN... CULLMAN...WINSTON...MARION...MORGAN...MARSHALL...JACKSON AND DEKALB THE ONLY COUNTIES REMAINING IN THE WATCH ARE CHEROKEE...ETOWAH AND BLOUNT. A COLD FRONT HAS MOVED THROUGH THESE COUNTIES. THE WIND HAS SHIFTED TO THE NORTHWEST AND ATMOSPHERIC CONDITIONS ARE STABILIZING. THEREFORE...THE SEVERE THUNDERSTORM POTENTIAL HAS ENDED FOR THESE COUNTIES.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:10 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 50 min |
| Aug 10, 7:14 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 61 min |
| Aug 10, 7:15 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 45 min |
| Aug 10, 7:29 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 61 min |
| Aug 10, 7:34 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 56 min |
| Aug 10, 7:42 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 63 min |
| Aug 10, 7:42 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 63 min |
| Aug 10, 7:45 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 30 min |
| Aug 10, 7:55 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Tallapoosa | 65 min |
| Aug 10, 8:04 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 56 min |
| Aug 10, 8:13 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 62 min |
| Aug 10, 8:22 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 38 min |
| Aug 10, 8:40 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 35 min |
| Aug 10, 8:44 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 61 min |
| Aug 10, 8:49 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 56 min |
| Aug 10, 8:53 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 67 min |
| Aug 10, 8:53 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 37 min |
| Aug 10, 8:54 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 36 min |
| Aug 10, 9:13 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 47 min |
| Aug 10, 9:18 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 57 min |
| Aug 10, 9:20 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 40 min |
| Aug 10, 9:59 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.